Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 145, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 8, 2014, 7:16 PM EDT for Mercer County, Summers County, West Virginia; Tazewell County, Virginia. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2014, 7:16 PM EDT (23:16 UTC)
- Expired
- Jul 8, 2014, 8:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Tazewell County, VA, Mercer County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 97 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 7:33 PM EDT | TSTM WND DMG | 3 E Matoaka, WV | TREE DOWN IN LASHMEET WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
045
WUUS51 KRNK 082316
SVRRNK
VAC185-WVC055-089-090015-
/O.NEW.KRNK.SV.W.0145.140708T2316Z-140709T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
716 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
MERCER COUNTY IN SOUTHEAST WEST VIRGINIA...
SOUTHWESTERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 815 PM EDT
* AT 716 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COAL CITY TO NEAR WENONAH TO 9 MILES NORTHWEST
OF WAR...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
PRINCETON...
TAZEWELL...
ATHENS...
AND MATOAKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3724 8174 3720 8168 3721 8155 3726 8150
3727 8142 3742 8128 3757 8120 3759 8110
3765 8104 3751 8080 3739 8088 3735 8085
3732 8090 3722 8128 3717 8127 3715 8133
3712 8127 3708 8129 3698 8165 3721 8176
TIME...MOT...LOC 2316Z 320DEG 16KT 3765 8119 3746 8133 3741 8178
HAIL...<.75IN
WIND...60MPH
$$
RAB2 follow-up statements
990
WWUS51 KRNK 082348
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
748 PM EDT TUE JUL 8 2014
VAC185-WVC055-089-090015-
/O.CON.KRNK.SV.W.0145.000000T0000Z-140709T0015Z/
TAZEWELL VA-MERCER WV-SUMMERS WV-
748 PM EDT TUE JUL 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR
TAZEWELL...MERCER AND SOUTHWESTERN SUMMERS COUNTIES...
AT 748 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DUNNS TO MONTCALM TO WAR...MOVING SOUTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
PRINCETON...
TAZEWELL...
ATHENS...
AND MATOAKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3724 8174 3720 8168 3721 8155 3726 8150
3727 8142 3742 8128 3757 8120 3759 8110
3765 8104 3751 8080 3739 8088 3735 8085
3732 8090 3722 8128 3717 8127 3715 8133
3712 8127 3708 8129 3698 8165 3721 8176
TIME...MOT...LOC 2348Z 320DEG 16KT 3755 8109 3736 8123 3731 8168
HAIL...<.75IN
WIND...60MPH
$$
RAB355
WWUS51 KRNK 090019
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
819 PM EDT TUE JUL 8 2014
VAC185-WVC055-089-090028-
/O.EXP.KRNK.SV.W.0145.000000T0000Z-140709T0015Z/
TAZEWELL VA-MERCER WV-SUMMERS WV-
819 PM EDT TUE JUL 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR
TAZEWELL...MERCER AND SOUTHWESTERN SUMMERS COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3724 8174 3720 8168 3721 8155 3726 8150
3727 8142 3742 8128 3757 8120 3759 8110
3765 8104 3751 8080 3739 8088 3735 8085
3732 8090 3722 8128 3717 8127 3715 8133
3712 8127 3708 8129 3698 8165 3721 8176
TIME...MOT...LOC 0014Z 320DEG 16KT 3755 8109 3736 8123 3731 8168
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:01 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 8, 6:01 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 601 PM EDT TUE JUL 8 2014 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT AND WEDNESDAY...BEFORE CROSSING THROUGH THE AREA WEDNESDAY NIGHT. HIGH PRESSURE WILL FOLLOW THE FRONT FOR THURSDAY INTO SATURDAY. A MUCH STRONGER COLD FRONT WILL BE PASSING THROUGH THE REGION NEXT MONDAY AND TUESDAY. && .NEAR TERM /THROUGH WEDNESDAY/... UPDATED POPS FOR LATEST WSR-88D TRENDS FOR THUNDERSTORMS MOVING ACROSS THE MOUNTAINS AT THIS TIME. SOME OF THE THUNDERSTORMS ARE STRONG TO SEVERE WITH GUSTY WINDS THE MAIN THREAT.MODIFIED TEMPERATURES AND DEW POINTS FOR LATEST OBS AND SHAPED THIS EVENING INTO TONIGHT. AS OF 315 PM EDT TUESDAY... WATER VAPOR LOOP SHOWED THE FIRST OF TWO SHORT WAVES THAT WILL DEEPEN THE NORTHEAST TROF. THE SECOND WAVE CROSSES THE GREAT LAKES THEN INTO THE NORTHEAST WEDNESDAY NIGHT. LAST FEW RUNS OF THE LOCAL WRF AND HRRR WERE VERY CONSISTENT WITH THE TIMING OF A BAND OF THUNDERSTORMS MOVING IN FROM THE WEST...WHAT WAS CURRENTLY DEVELOPING FROM AROUND PITTSBURGH TO NORTHWEST OF CHARLESTON WV. STILL EXPECTING THIS TO REACH SOUTHEAST WEST VIRGINIA BETWEEN 20-22Z/4-6PM. GUSTY SOUTHWEST SURFACE WINDS AND LOW LEVEL MIXING HAS BROUGHT SURFACE DEW POINTS DOWN INTO THE UPPER 50S TO LOWER 60S...SO CAPES HAVE PEAKED AROUND 2000 J/KG. HOWEVER...AS INDICATED WITH A CLASSIC INVERTED V SOUNDING...DCAPE WAS A HIGH AS 1300 J/KG IN THE FAR SOUTHEAST COUNTY WARNING AREA. IF STORMS MANAGE TO GET INTO THIS ENVIRONMENT AND OVERCOME THE DOWNSLOPING EAST OF THE BLUE RIDGE THERE IS A POTENTIAL FOR STRONG TO DAMAGING WINDS. WITH THE REMOVAL OF HEATING...INTENSITY AND COVERAGE OF PRECIPITATION WILL DIMINISH...MAINLY AFTER 02Z/10PM. THE SOUTHERN END OF THE LINE OF STORMS...EXTENDING ACROSS THE TENNESSEE VALLEY MAY CONTINUE OVERNIGHT. HAVE KEPT A HIGHER PROBABILITY OF PRECIPITATION IN THE SOUTHWEST COUNTY WARNING AREA THROUGH WEDNESDAY MORNING. EXPECTING LITTLE PROGRESS IN THE EASTWARD MOVEMENT OF THE SURFACE COLD FRONT TONIGHT AND WEDNESDAY WITH BROAD SOUTHWEST FLOW PARALLEL TO THE BOUNDARY AND LIMITED MOVEMENT OF THE UPPER TROF. BEST PROBABILITY OF PRECIPITATION WEDNESDAY WILL BE IN THE AFTERNOON WITH AREAS OF SURFACE BASED IN STABILITY AND CONVERGENCE...PLUS ALONG ANY OUTFLOW PRODUCED BY THE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON. NARROWING DOWN WHERE THIS WILL BE IS THE BIGGEST CHALLENGE. LOOKING FOR MUGGY CONDITIONS WILL DEW POINTS RISING BACK UP THROUGH THE 60S TONIGHT...ESPECIALLY WHERE IT RAINS. AMOUNT OF CLOUDS WILL DETERMINE HOW HOT TEMPERATURES WILL GET ON WEDNESDAY. WILL BE DEPENDENT ON WHERE IT IS RAINING IN THE MORNING. FOR NOW STAYED CLOSED TO THE MET GUIDANCE FOR MAXIMUM TEMPERATURES. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 310 PM EDT TUESDAY... WEAK COOL FRONT EXPECTED TO DRIFT SOUTHEAST THROUGH THE BLACKSBURG FORECAST AREA WEDNESDAY NIGHT. ACTUAL SURFACE REFLECTION WILL LIKELY BE DIFFICULT TO DEFINE CONSIDERING DIFFUSE NATURE OF FRONT...AND CONTAMINATION FROM COOL OUTFLOW BOUNDARIES GENERATED BY CONVECTIVE ACTIVITY PRECEDING IT. HOWEVER...UPPER TROF WILL REMAIN TO THE WEST...AND WITH SUBTLE BACKING OF LOW LEVEL FLOW EXPECTED AHEAD OF UPPER TROF...ALONG WITH GRADUAL COOLING ALOFT...SUPPORT FOR PRE- AND POST-FRONTAL PRECIPITATION MAY PERSIST WELL INTO THE EVENING...AND PERHAPS THOUGH MUCH OF THE NIGHT ACROSS SOUTHERN/SOUTHEASTERN AREAS. NORTHWESTERN AREAS SHOULD REMAIN DRY...OTHER THAN PERHAPS A LINGERING EARLY EVENING SHOWER. ALTHOUGH NORTHWESTERN AREAS EXPECTED TO REMAIN DRY ON THURSDAY...PROXIMITY OF OLD FRONTAL BOUNDARY LYING JUST TO THE SOUTH AND EAST...AND LIMITED ADDITIONAL MOVEMENT EAST OF UPPER TROF WARRANTS CONTINUED AT LEAST LOW THREAT FOR DIURNALLY DRIVEN SHOWERS OR THUNDERSTORMS ACROSS THE SOUTH AND SOUTHEAST PORTION OF THE FORECAST AREA DURING THE AFTERNOON INTO THE EVENING. UPPER TROF FINALLY EXPECTED TO MOVE OVER AND THEN JUST TO THE EAST OF THE FORECAST AREA ON FRIDAY...BUT PLACEMENT SUPPORTS AMPLIFICATION OF SURFACE RIDGE JUST TO OUR NORTHEAST WHICH ALLOWS LOW LEVEL FLOW TO VEER AROUND BY DAYS END INTO THE EAST. COMBINATION OF COOLER AIR ALOFT...PLENTY OF INSOLATION...AND LIGHT UPSLOPING AGAINST THE EASTERN FLANKS OF THE BLUE RIDGE MAY BE SUFFICIENT TO OVERCOME DEVELOPING CAP TO SUPPORT ISOLATED TO WIDELY SCATTERED CONVECTION ALONG AND EAST OF THE BLUE RIDGE BEFORE DIMINISHING WITH LOSS OF DAYTIME HEATING FRIDAY EVENING. POST FRONTAL TEMPERATURES WILL BE SLIGHTLY COOLER THAN THE PAST SEVERAL DAYS...MAINLY 70S TO AROUND 80 ACROSS THE HIGHER ELEVATIONS TO MAINLY 80S PIEDMONT...WITH 50S IN THE MOUNTAIN VALLEYS TO MAINLY 60S ACROSS THE PIEDMONT AT NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 310 PM EDT TUESDAY... DAILY THREAT OF WIDELY SCATTERED TO SCATTERED DIURNALLY DRIVEN SHOWERS/THUNDERSTORMS APPEARS TO BE IN THE OFFING DURING THE LONG TERM PERIOD AS A SERIES OF WEAK SHORT WAVES IN RELATIVELY ZONAL FLOW FORECAST TO MOVE EAST THROUGH THE BLACKSBURG FORECAST AREA. FIRST WAVE EXPECTED ON SATURDAY...WITH SECOND WAVE ON SUNDAY...TO BE FOLLOWED BY MUCH MORE SUBSTANTIAL WAVE IN MONDAY/TUESDAY TIMEFRAME AS EASTERN CANADIAN UPPER LOW AMPLIFIES AND RETROGRESSES SOUTHWESTWARD INTO THE UPPER GREAT LAKES AREA. DEEPENING VERY BROAD UPPER TROF/CLOSED SYSTEM WILL SUPPORT A GOOD PUSH OF UNUSUALLY COOL AIR INTO THE MID APPALACHIAN AND MID ATLANTIC REGION BY THE END OF THE LONG TERM PERIOD...BUT WITH THE COOLEST PORTION OF THE AIRMASS TO ARRIVE JUST OUTSIDE OF THIS FORECAST PERIOD...ON WEDNESDAY. AT LEAST THROUGH MONDAY...EXPECT RELATIVELY SEASONAL TEMPERATURES WITH NO SIGNIFICANT DAY TO DAY CHANGES IN AIRMASS. HIGHS SHOULD RANGE FROM THE MID 70S TO LOWER 80S ACROSS THE HIGHER ELEVATIONS TO UPPER 80S TO LOWER 90S ACROSS THE PIEDMONT. OVERNIGHT LOWS SHOULD BE GENERALLY IN THE 60S...BUT WITH SOME UPPER 50S POSSIBLE ACROSS THE HIGHEST ELEVATIONS AND IN THE DEEPER MOUNTAIN VALLEYS. TEMPERATURES SHOULD BEGIN TRENDING DOWNWARD ABOUT 5F DAILY BEGINNING TUESDAY AS LEADING EDGE OF SUCCESSIVE WAVES OF COOLER AIR BEGIN TO IMPINGE UPON THE AREA. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... AS OF 145 PM EDT TUESDAY... COMMS ISSUES REMAIN AT KDAN DESPITE AN INTERMITTENT RETURN OF OBSERVATION DATA. AMD NOT SKED CONTINUED IN THE TAF. BAND OF SHOWERS AND THUNDERSTORMS WILL FORM FROM WESTERN PENNSYLVANIA TO EASTERN KENTUCKY AND MOVE EAST DURING THE EVENING. LAST FEW RUNS OF THE HRRR...AS WELL AS THE RUC AND LOCAL WRF HAVE THE STORMS REACHING KBLF AND KBLF FROM 20-21Z/4-5PM. LOWER CONFIDENCE AS TO HOW FAR EAST SHOWERS AND THUNDERSTORMS WILL PROGRESS. HAVE LEFT VCNTY THUNDER IN THE KBCB...KROA AND KLYH TAFS. THE LEAST LIKELY LOCATION TO GET STORMS WILL BE AT KDAN AS LONG AS SCATTERED TO ISOLATED THUNDERSTORMS DO NOT DEVELOP IN THE FOOTHILLS OF THE BLUE RIDE. AS LOWER DEW POINTS MIX DOWN TO THE SURFACE THIS AFTERNOON...THE INSTABILITY WAS BECOMING LESS FAVORABLE FOR THUNDERSTORMS IN THE LEE-TROF. LOSS OF HEATING AND WESTERLY DOWNSLOPE WIND WILL WEAKEN SHOWERS AND THUNDERSTORMS BY 02Z/10PM. MODELS SHOWED LINGERING SHOWERS FROM SOUTHERN WEST VIRGINIA TO EASTERN TENNESSEE OVERNIGHT. DO NOT HAVE ANY IMPACT FROM THIS POTENTIAL RAINFALL IN THE TAFS BUT HAVE ADDED MVFR CEILINGS TO KBLF AFTER MIDNIGHT. ALSO ADDED LIFR FOG AND CEILINGS IN FOR KLWB OVERNIGHT..EXPECTING THERE WILL BE RAIN AT THAT AIRPORT LATE THIS AFTERNOON. EXTENDED AVIATION... BEST CHANCE FOR THUNDERSTORMS ON WEDNESDAY WILL BE IN THE AFTERNOON IN CENTRAL AND EASTERN VIRGINIA AND NORTH CAROLINA WHERE THE INSTABILITY WILL COMBINE WITH OUTFLOW FROM PREVIOUS STORMS. THE COLD FRONT WILL FINALLY PUSH THROUGH THE REGION ON WEDNESDAY NIGHT. THE FRONT WILL LINGER ACROSS SOUTHERN/EASTERN AREAS THROUGH THE END OF THE WEEK WITH IMPULSES RIDING ALONG IT. THIS WILL KEEP UNSETTLED CONDITIONS AT TAF SITES THROUGH THE END OF THE WEEK. EXPECT DIURNAL TRENDS FOR AFTERNOON CONVECTIVE PRECIPITATION WITH ASSOCIATED MVFR OR LOWER CONDITIONS... ESPECIALLY FOR KDAN/KLYH...AND POSSIBLE IFR FOG LATE NIGHTS...MAINLY KBCB AND KLWB. && .CLIMATE... AS OF 315 PM EDT TUESDAY... THIS WAS THE 3RD DRIEST JUNE ON RECORD AT DANVILLE WITH ONLY 1.23 INCHES OF PRECIPITATION. RECORDS GO BACK TO 1948. THE DRIEST JUNE ON RECORD IS 1.06 INCHES IN 2008. && .EQUIPMENT... AS OF 315 PM EDT TUESDAY... COMMUNICATIONS OUTAGE CONTINUES WITH KDAN ASOS NOT TRANSMITTING. THE FAA IS AWARE OF THE OUTAGE AND WILL BE WORKING ON IT...BUT NO ESTIMATED TIME OF WHEN IT WILL BE WORKING AGAIN. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/KK SHORT TERM...WERT LONG TERM...AMS/WERT AVIATION...AMS/JH CLIMATE...AMS/PC EQUIPMENT...WP
Hazardous weather outlook, Jul 8, 6:05 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 605 PM EDT TUE JUL 8 2014 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-092215- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 605 PM EDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. ISOLATED TO WIDELY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO TONIGHT. DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREAT ESPECIALLY WITHIN LINEAR BANDS OF STORMS. LARGE HAIL WILL ALSO BE POSSIBLE WITH CLUSTERS OF STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS MAY OCCUR DURING WEDNESDAY AS A WEAK COLD FRONT DRIFTS THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-092215- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 605 PM EDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. WIDELY SCATTERED STRONG THUNDERSTORMS ARE EXPECTED VERY LATE THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD CONTAIN LOCALIZED STRONG WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING AS A WEAK COLD FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 8, 5:02 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
502 PM EDT TUE JUL 8 2014
VAZ007-009-082145-
SMYTH VA-TAZEWELL VA-
502 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SMYTH COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 545 PM EDT
* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BROADFORD TO
NEAR NELLA...MOVING TO THE SOUTHEAST AT 90 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
MARION...
TAZEWELL...
RICHLANDS...
SALTVILLE...
AND CHILHOWIE.
LAT...LON 3715 8190 3720 8176 3721 8156 3675 8131
3672 8143 3671 8153 3666 8155 3664 8162
3680 8170 3685 8176 3695 8181 3696 8178
3702 8181 3710 8188
TIME...MOT...LOC 2058Z 303DEG 79KT 3694 8171 3655 8157
RABSpecial weather statement, Jul 8, 5:17 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT TUE JUL 8 2014
WVZ045-082200-
GREENBRIER WV-
517 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 600 PM EDT
* AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FALLING
SPRING TO NEAR ASBURY...MOVING TO THE EAST AT 30 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
NEOLA...
AND RENICK.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION
FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3805 8027 3804 8021 3806 7996 3799 8000
3787 8017 3779 8023 3778 8022 3778 8021
3776 8025 3773 8025 3769 8030 3769 8034
3771 8035 3769 8038 3772 8040 3769 8046
3780 8065 3811 8035
TIME...MOT...LOC 2116Z 267DEG 27KT 3803 8034 3781 8053
RABSpecial weather statement, Jul 8, 5:24 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
524 PM EDT TUE JUL 8 2014
NCZ001-002-018-VAZ015-082215-
WATAUGA NC-ASHE NC-ALLEGHANY NC-GRAYSON VA-
524 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
WESTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 615 PM EDT
* AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ACROSS FAR SOUTHWEST
VIRGINIA AND EASTERN TENNESSEE FROM MARION...TO
BLOUNTVILLE...MOVING EAST-SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
DEEP GAP...
TODD...
BOONE...
LAUREL SPRINGS...
AND GLENDALE SPRINGS.
LAT...LON 3636 8179 3634 8171 3641 8174 3666 8157
3667 8153 3671 8153 3676 8112 3679 8103
3637 8124 3637 8136 3629 8137 3629 8142
3624 8148 3619 8147 3612 8155 3611 8181
3619 8185 3622 8191 3627 8189 3629 8192
TIME...MOT...LOC 2120Z 248DEG 46KT 3686 8137 3649 8164 3624 8209
RABLocal storm report, Jul 8, 6:04 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
604 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM DEBRIS FLOW 3 NW SUGAR GROVE 36.29N 81.82W
07/08/2014 WATAUGA NC PUBLIC
TREE DOWN ON GEORGES GAP RD
&&
JVCLocal storm report, Jul 8, 6:05 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
605 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 3 NW SUGAR GROVE 36.29N 81.82W
07/08/2014 WATAUGA NC PUBLIC
TREE DOWN ON GEORGES GAP RD
&&
JVCLocal storm report, Jul 8, 6:07 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG BOONE 36.21N 81.67W
07/08/2014 WATAUGA NC PUBLIC
TREE DOWN ON KING STREET IN BOONE
&&
JVCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:18 PM EDT | Special Weather Statement | RNK | Greenbrier | 57 min |
| Jul 8, 5:17 PM EDT | Special Weather Statement | RNK | Greenbrier | 43 min |
| Jul 8, 5:34 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier | 56 min |
| Jul 8, 5:02 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 43 min |
| Jul 8, 5:24 PM EDT | Special Weather Statement | RNK | Grayson | 51 min |
| Jul 8, 5:40 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth | 46 min |
| Jul 8, 6:19 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 33 min |
| Jul 8, 6:23 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 41 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.